U.S. doctors online nowAsk doctors free
TX
A female asked:

I took 4 birth control pills at once on thursday because i missed marked my days and thought i missed a bunch when i only missed wednesday. i have light spotting now and a weird feeling of cramping, am i going to be okay? what should i expect?

1 doctor answer1 doctor weighed in
Dr. Yvette Westford
Obstetrics and Gynecology 21 years experience
Bleeding: When you take 4 pills you elevate your progesterone level. When you stop, you have a precipitous drop which may result in a withdrawal bleed. If you keep taking one pill per day, you will bleed almost daily for as long as you are taking one pill. Your options are to stop the pill for about 4 days, bleed and restart a new pack after 4 days. Next is to take 3 pills x2, 2 pills x2, then 1 daily.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.